Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2014, 5:13 PM EDT for Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 23, 2014, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 58 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
171 WUUS51 KALY 232113 SVRALY MAC003-NYC021-083-232145- /O.NEW.KALY.SV.W.0101.140723T2113Z-140723T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 513 PM EDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF CHATHAM... SOUTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF PITTSFIELD... * UNTIL 545 PM EDT * AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHATHAM...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF AUSTERLITZ BY 520 PM EDT... NEW LEBANON BY 540 PM EDT... LENOX AND 6 MILES SOUTHWEST OF PITTSFIELD BY 545 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4254 7322 4232 7320 4230 7362 4248 7365 TIME...MOT...LOC 2113Z 262DEG 13KT 4240 7351 $$ LFM/SND
2 follow-up statements
971 WWUS51 KALY 232127 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 527 PM EDT WED JUL 23 2014 MAC003-NYC021-083-232145- /O.CON.KALY.SV.W.0101.000000T0000Z-140723T2145Z/ BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY- 527 PM EDT WED JUL 23 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTH CENTRAL RENSSELAER...NORTHEASTERN COLUMBIA AND CENTRAL BERKSHIRE COUNTIES... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANAAN...OR 8 MILES NORTHEAST OF CHATHAM...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RICHMOND FURNACE AND NEW LEBANON CENTER BY 535 PM EDT... RICHMOND...NEW LEBANON AND WEST STOCKBRIDGE BY 540 PM EDT... SHAKER VILLAGE...STEVENS CORNER...BARKERVILLE AND WEST PITTSFIELD BY 545 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4230 7360 4249 7360 4254 7322 4232 7320 TIME...MOT...LOC 2128Z 262DEG 13KT 4241 7344 $$ LFM/SND
875 WWUS51 KALY 232138 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 538 PM EDT WED JUL 23 2014 MAC003-NYC021-083-232148- /O.EXP.KALY.SV.W.0101.000000T0000Z-140723T2145Z/ BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY- 538 PM EDT WED JUL 23 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RENSSELAER... NORTHEASTERN COLUMBIA AND CENTRAL BERKSHIRE COUNTIES WILL EXPIRE AT 545 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4230 7360 4249 7360 4254 7322 4232 7320 TIME...MOT...LOC 2138Z 262DEG 13KT 4241 7339 $$ LFM/SND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:33 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 23, 3:33 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 333 PM EDT WED JUL 23 2014 .SYNOPSIS... THUNDERSTORMS...DEVELOPING AHEAD OF SLOW MOVING COLD FRONT...WILL IMPACT MOST OF THE AREA THROUGH EARLY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE...INCLUDING POTENTIAL DAMAGING WINDS AND LARGE HAIL. A WEAK WAVE MIGHT STALL THE FRONT...PROLONGING SHOWERS TO THE SOUTH AND EAST OF ALBANY OVERNIGHT. DRIER AND COOLER AIR WILL MOVE IN ON THURSDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 430 PM EDT...A SEVERE THUNDERSTORM FOR OUR ENTIRE AREA THROUGH 1000 PM. INSTABILITY HAS INCREASED TO OVER 2000 J/KG OVER MUCH OF THE REGION...AND THE 0-6KM BULK SHEAR HAS INCREASED TO 30KTS...MAINLY OVER OUR NORTHERN AREAS. MID LEVEL LAPSE RATES WERE MODEST...GENERALLY 5.5-6 KM/C. RADARS INDICATED SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN AND AROUND THE CAPITAL REGION...WHILE A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WAS TRYING TO FORM ACROSS OUR NORTHWESTERN AREAS. NO SEVERE THUNDERSTORMS HAVE BEEN ISSUED FOR OUR REGION JUST YET...A BUT A FEW HAVE BEEN ISSUED FROM BURLINGTON/S AND BINGHAMTON/S OFFICE WITH REPORTS OF LARGE HAIL. AT THE VERY LEAST...STRONG INSTABILITY...A REDUCTION IN THE MID LEVEL CAP (MID LEVEL COOLING)...WILL PRODUCE PULSE TYPE THUNDERSTORMS EASILY CAPABLE OF REACHING "SEVERE" LIMITS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WIND GUSTS 58 MPH OR HIGHER...AND OR LARGE HAIL AN INCH OR MORE. THE THREAT IS HIGHER FOR STRAIGHT LINE WINDS. THERE MIGHT BE ENOUGH BULK SHEAR TO PRODUCE ORGANIZED LINES OF BOWING SEGMENTS. EITHER WAY...WE HAVE THE WATCH OUT. TEMPERATURES WERE STILL FLIRTING WITH THE 90 DEGREE MARK IN MOST VALLEY AREAS. DEWPOINTS WERE AROUND 70...PRODUCING HEAT INDICES WELL INTO THE 90S. HIGHER ELEVATIONS WERE GENERALLY IN THE 80S BUT EVEN HERE...HEAT INDICES WERE AROUND 90. THE COLD FRONT WAS SLOWLY WORKING INTO NORTHWESTERN NEW YORK STATE...AND LOOKS TO CROSS THE CAPITAL REGION THROUGH MID EVENING...AND WORK INTO THE OUR SOUTHEASTERN AREAS OVERNIGHT. THE UPPER LEVEL DYNAMICS WILL LAG BEHIND...AS THE RIGHT REAR ENTRANCE REGION WORKS INTO OUR REGION OVERNIGHT. THIS COULD ALLOW FOR SHOWERS TO LINGER BEHIND THE COLD FRONT...AND THERE MIGHT EVEN BE A WEAK SURFACE WAVE WORKING ALONG THE FRONT AS WELL. WILL KEEP LIKELY POPS FOR SHOWERS ONLY (AS THE INSTABILITY SHOULD DIMINISH BY THEN). TEMPERATURES WILL COOL INTO THE 60S OVERNIGHT FROM ALBANY SOUTHWARD...50S WELL NORTH AND WEST. DEWPOINTS WILL DROP INTO THE 50S...AND EVEN SOME UPPER 40S NORTHWEST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... ANY LINGERING SHOWERS IN OUR EXTREME SOUTHEASTERN ZONES SHOULD EXIT SHORTLY AFTER DAYBREAK THURSDAY. OTHERWISE...A NOTICEABLY DRIER AND COOLER AIRMASS WILL INFILTRATE OUR REGION ON THURSDAY. CLOUDS WILL SLOWLY BREAK UP FROM NORTHWEST TO SOUTHEAST. H850 TEMPERATURES WILL COOL FROM THE UPPER TEENS CELSIUS FROM LATE TODAY...TO AROUND +10C ON THURSDAY. THIS WILL TRANSLATE TO HIGH TEMPERATURES ON THURSDAY TO BE ABOUT 10 DEGREES LOWER COMPARED TO TODAY...GENERALLY AROUND 80 IN THE VALLEYS...LOWER TO MID 70S HIGHER TERRAIN. DEWPOINTS WILL GENERALLY BE IN THE 50S...SO COMFORTABLE LEVEL OF HUMIDITY. HIGH PRESSURE WILL BUILD TO OUR SOUTH FROM CANADA THURSDAY NIGHT THROUGH EARLY SATURDAY. THURSDAY NIGHT WILL BE MAINLY CLEAR CALM AND COOL WITH LOWS DIPPING DOWN TO THE LOWER TO MID 50S ALBANY SOUTHWARD...40S WELL NORTH AND WEST OF ALBANY. PATCHY FOG WILL FORM IN THE FOG-PRONE AREAS (GENERALLY LOW LYING AREAS NEAR BODIES OF WATER). FRIDAY WILL SEE SUNSHINE MIXING WITH FAIR WEATHER CUMULUS CLOUDS. HIGH TEMPERATURES WILL BE SIMILAR TO THURSDAY. DEWPOINTS WILL REMAIN IN THE 50S. MAINLY CLEAR WITH LOWS IN THE 50S ALBANY SOUTHWARD...40S NORTH. SATURDAY SHOULD BE DRY...BUT HIGH CLOUDS FROM A DISTURBANCE AND WARM AIR ADVECTION WILL MEAN AN INCREASE IN HIGH CLOUDS. DEWPOINTS WILL CREEP UP TO AROUND 60...SO A LITTLE MORE HUMID BUT BUT STILL AT MODERATE LEVELS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A LARGE MID LEVEL TROUGH WILL DIG TO OUR WEST ACROSS THE GREAT LAKES AND OHIO VALLEY...AND REMAIN THERE MUST OF THE EXTENDED PERIOD AS AN UPPER LEVEL LOW IS FORECAST TO DEVELOP ACROSS EASTERN CANADA. THE INITIAL VORTICITY (MID LEVEL ENERGY) ASSOCIATED WITH THE TROUGH WILL APPROACH OUR REGION WITH AN ASSOCIATED SURFACE LOW AND WARM AIR ADVECTION...WILL WORK INTO OUR REGION FROM WEST TO EAST LATE SATURDAY NIGHT AND SUNDAY. THIS IS A LITTLE FASTER THAN PREVIOUS GUIDANCE INDICATED. A THREAT OF SHOWERS WILL INCREASE AS WE HEAD TOWARD SUNDAY. ALTHOUGH SURFACE INSTABILITY MIGHT BE LIMITED...THERE COULD BE PLENTY OF ELEVATED CONVECTION ALOFT...SO WILL MENTION THUNDER AS WELL. THIS INITIAL SURGE OF ENERGY WILL MOVE ON BY ON MONDAY...HOWEVER OUR REGION WILL REMAIN UNDER A CYCLONIC FLOW WITH LINGERING LOW LEVEL MOISTURE ON MONDAY. WE WILL CONTINUE WITH CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY ALTHOUGH THAT DAY WILL PROBABLY OFFER SOME DRY TIME. THE TROUGH/UPPER AIR LOW WILL SLOWLY WEAKEN WITH TIME...BUT NOT GO AWAY THROUGH WEDNESDAY. THERE ARE INDICATIONS ADDITIONAL MID LEVEL DRYING SHOULD DECREASE THE THREAT OF SHOWERS AND THUNDERSTORMS TUESDAY AND ESPECIALLY WEDNESDAY. HOWEVER...WE ARE TALKING ABOUT A CUTOFF LOW...AND CERTAINLY...THERE COULD ADDITIONAL DISTURBANCE (NOT DEPICTED AT THIS TIME)...COULD PRODUCE ADDITIONAL BOUTS OF SHOWERS AND THUNDERSTORMS. WE WILL KEEP A 30 PERCENT CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS ON TUESDAY AND FOR NOW...JUST A SLIGHT CHANCE OF SHOWERS ON WEDNESDAY. TEMPERATURES DURING THE EXTENDED WILL TREND SLIGHTLY BELOW NORMAL AS THE TROUGH PULLS SOME SLIGHTLY COOLER AIR FROM CANADA. HOWEVER...IT WILL BE MODERATED THROUGH A SOUTHWESTERLY LOW. LOOK FOR HIGHS GENERALLY AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN. LOWS WILL IN THE 60S SATURDAY THROUGH MONDAY NIGHTS...COOLING TO THE 50S AROUND 60 TUESDAY NIGHT. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... A BROKEN BAND OF SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP IN NORTHERN AND WESTERN NY...WITH MORE ISOLATED ACTIVITY IN CENTRAL NY. A STRONG COLD FRONT WILL SUPPORT MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TRACKING ACROSS THE REGION LATER THIS AFTERNOON AND EVENING. OUTSIDE OF SHOWERS AND THUNDERSTORMS...CONDITIONS SHOULD BE VFR. TIMING OF THUNDERSTORMS IN TAFS BASED ON CURRENT TRENDS AND TIMING INDICATED IN MESOSCALE MODELS. IT LOOKS LIKE AROUND 21Z-22Z AT KGFL AND KALB...22Z-23Z AT KPSF AND 23Z-24Z AT KPOU. SOME LOCALIZED CONVERGENCE ASSOCIATED WITH THE MOHAWK/HUDSON RIVER INTERSECTION NEAR THE KALB AIRPORT COULD SPARK A LOCALIZED SHOWER OR STORM BEFORE 22Z BUT WILL WATCH TRENDS CAREFULLY. WILL AMEND ONCE THUNDERSTORMS DEVELOP AND CAN BE TIMED MORE PRECISELY... BUT INDICATED MVFR CONDITIONS IN THUNDERSTORMS. THERE COULD BE SOME BRIEF IFR CONDITIONS IN BRIEF BURSTS AND AGAIN WILL AMEND IF THESE CONDITIONS LOOK IMMINENT LATER THIS AFTERNOON AND EVENING. THERE COULD BE GUSTY VARIABLE WINDS AROUND 25 KT OR MORE IN THUNDERSTORMS AS WELL. ONCE THE THUNDERSTORMS END...KEEPING VCSH FOR A FEW HOURS FOR LINGERING ACTIVITY...BUT LONGER...THROUGH ABOUT 09Z AT KPOU SINCE THE FRONT MAY SLOW ITS PROGRESS IN SOUTHERN AREAS. SOME FOG MAY FORM AFTER SOME CLEARING AT KGFL...KALB AND KPSF TOWARD DAYBREAK BUT ONLY INDICATING 6SM BR UNTIL WE CAN ANALYZE SHORT TERM TRENDS BEHIND THE FRONT AFTER SUNSET. AFTER SUNRISE TOMORROW...VFR EVERYWHERE...BUT WILL HAVE TO SEE IF ANY SHOWERS LINGER AROUND KPOU AFTER 09Z IF THE PROGRESS OF THE FRONT SLOWS. SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AT 10 KT OR LESS COULD BE VARIABLE AND GUSTY TO 25 KT OR MORE IN THUNDERSTORMS. THE WINDS SHOULD SHIFT TO WEST AND NORTHWEST BY THIS EVENING AT LESS THAN 10 KT...THE DIMINISH TO LESS THAN 6 KT AND TREND TOWARD NORTH. TOMORROW MORNING...WINDS SHOULD BE NORTH NORTHWEST TO NORTH NORTHEAST AT LESS THAN 10 KT. OUTLOOK... THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUNDAY THROUGH MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH EVENING ALONG AND AHEAD OF A COLD FRONT. MOST AREAS SHOULD RECEIVE A QUARTER INCH OR MORE THROUGH EARLY THURSDAY. SHOWERS COULD LINGER SOUTH AND EAST OF ALBANY INTO EARLY THURSDAY. OTHERWISE...IT WILL TURN LESS HUMID ON THURSDAY WITH INCREASING AFTERNOON SUNSHINE. DRY PLEASANT WEATHER WILL PREVAIL THROUGH SATURDAY WITH THE FORMATION OF DEW EACH NIGHT. RH VALUES WILL DIP TO THE 40S ON THURSDAY AFTERNOON...MAINLY 30S FRIDAY AFTERNOON...AND 40S SATURDAY AFTERNOON. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE LATE SATURDAY NIGHT THROUGH AT LEAST MONDAY. THE SURFACE WIND WILL BE SOUTH 5 TO 15 MPH...GUSTING TO 25 MPH TONIGHT (POSSIBLY A LOT HIGHER IN AND NEAR THUNDERSTORMS). THE WIND WILL SHIFT TO NORTH OR NORTHWEST 5 TO 15 MPH TOMORROW AND FRIDAY. && .HYDROLOGY... NUMEROUS SHOWERS AND THUNDERSTORMS WILL WORK ACROSS OUR REGION THIS EVENING...WITH LINGERING SHOWERS POSSIBLE OVERNIGHT SOUTH AND EAST OF ALBANY. AVERAGE BASIN RAINFALL LOOKS TO BE OVER 0.25 INCHES...WITH LOCALIZED AMOUNTS UP TO TWO INCHES POSSIBLE A FEW OF THUNDERSTORMS (OR TRAINING THUNDERSTORMS). PWATS ASSOCIATED WITH THIS AIRMASS WILL APPROACH TWO INCHES THIS EVENING...BEFORE FALLING OFF LATER OVERNIGHT AND ESPECIALLY ON THURSDAY. THE HEAVY RAINFALL COULD CAUSE LOCALIZED PONDING OF WATER ON LOW LYING AREAS AND POOR DRAINAGE AREA. WILL CONTINUE ENHANCED WORDING FOR HEAVY RAINFALL THROUGH THIS EVENING. WITH THE PASSAGE OF THE COLD FRONT...A COOLER AND LESS HUMID AIR WILL BE USHERED IN. EXPECTED SOME LINGERING SHOWERS INTO THURSDAY MORNING AS THE FRONT WILL BE SLOW TO MOVE OFF TO THE EAST. THEN LOOKING AT DRY WEATHER INTO AT LEAST THE FIRST HALF OF THE WEEKEND. THE WEATHER WILL TURN UNSETTLED AS WE HEAD INTO THE SECOND HALF OF THE WEEKEND AND INTO NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...NAS FIRE WEATHER...HWJIV HYDROLOGY...HWJIV/BGM
Hazardous weather outlook, Jul 23, 2:54 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT WED JUL 23 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 254 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SCATTERED TO NUMEROUS THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE WITH WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. THUNDERSTORMS WILL GENERALLY MOVE FROM NORTHWEST TO SOUTHEAST AROUND 30 MPH. THUNDERSTORMS MIGHT ALSO CONTAIN HEAVY RAINFALL...ENOUGH TO PRODUCE PONDING OF WATER IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CONTINUE CHANCE OF SEVERE THUNDERSTORMS THROUGH 10 PM THIS EVENING. AFTER THAT...THE THREAT OF THUNDERSTORMS WILL DECREASE OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION HAS BEEN REQUESTED FOR ALL OF OUR COUNTIES THROUGH 1000 PM. PLEASE SEND ANY AND ALL REPORTS OF ANY THUNDERSTORM DAMAGE OR HAIL THE NATIONAL WEATHER SERVICE AT ALBANY VIA NYSPIN...TELEPHONE...EMAIL OR FACEBOOK.
In the hours before
Special weather statement, Jul 23, 1:58 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
158 PM EDT WED JUL 23 2014
NYZ032-033-038-231830-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
158 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 7 MILES WEST OF NORTHWOOD AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
NORTHWOOD BY 205 PM EDT
OHIO BY 210 PM EDT
LAT...LON 4330 7515 4331 7512 4334 7509 4347 7510
4348 7462 4327 7463 4326 7464 4329 7470
4326 7471 4328 7516
TIME...MOT...LOC 1757Z 271DEG 35KT 4337 7518
LFM/SNDSpecial weather statement, Jul 23, 2:19 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT WED JUL 23 2014
NYZ033-231845-
HAMILTON NY-
219 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 13 MILES WEST OF MOFFITT BEACH CAMPGROUND...OR ABOUT 14 MILES
WEST OF SPECULATOR...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
SPECULATOR...MOFFITT BEACH CAMPGROUND...LAKE PLEASANT AND 7 MILES
SOUTH OF LEWEY LAKE CAMPGROUND BY 240 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4364 7476 4365 7420 4350 7418 4349 7417
4343 7417 4346 7477
TIME...MOT...LOC 1819Z 271DEG 28KT 4355 7463
LFM/SNDSpecial weather statement, Jul 23, 3:12 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT WED JUL 23 2014
NYZ032-033-038>040-082-231945-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
312 PM EDT WED JUL 23 2014
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINES OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OHIO TO
MIDDLEVILLE TO ILION...OR ALONG A LINE EXTENDING FROM 12 MILES EAST
OF HINCKLEY TO 9 MILES NORTH OF LITTLE FALLS TO ILION...AND MOVING
EAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
LITTLE FALLS BY 320 PM EDT
STRATFORD AND DOLGEVILLE BY 325 PM EDT
ST. JOHNSVILLE BY 335 PM EDT
CAROGA LAKE PUBLIC CAMPGROUND...FORT PLAIN...EPHRATAH AND CAROGA LAKE
BY 340 PM EDT
7 MILES SOUTHWEST OF WELLS BY 345 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4341 7426 4317 7431 4293 7449 4292 7518
4316 7501 4340 7496
TIME...MOT...LOC 1912Z 269DEG 37KT 4331 7485 4317 7488
4300 7500
LFM/SNDSpecial weather statement, Jul 23, 3:45 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT WED JUL 23 2014
NYZ038-040-232015-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
345 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR WEST WINFIELD...OR ABOUT 9 MILES SOUTHWEST OF ILION...
AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 350 PM EDT
MOHAWK AND ILION BY 400 PM EDT
JORDANVILLE AND 7 MILES SOUTH OF HERKIMER BY 405 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4302 7522 4304 7474 4303 7471 4285 7471
4289 7487 4284 7488 4283 7490 4283 7493
4290 7509 4285 7514 4286 7522 4289 7521
TIME...MOT...LOC 1945Z 269DEG 27KT 4293 7517
LFMSpecial weather statement, Jul 23, 3:51 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT WED JUL 23 2014
NYZ033-039>041-050-082-232015-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
351 PM EDT WED JUL 23 2014
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SACANDAGA CAMPGROUND TO MAYFIELD TO ST.
JOHNSVILLE MOVING EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
NORTHAMPTON BEACH PUBLIC CAMPGROUND...NORTHVILLE AND CRANBERRY CREEK
BY 400 PM EDT
MAYFIELD...FORT PLAIN AND EPHRATAH BY 405 PM EDT
DAY CENTER...GLOVERSVILLE AND EDINBURG BY 410 PM EDT
JOHNSTOWN BY 415 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4317 7442 4343 7425 4341 7417 4337 7416
4339 7403 4336 7387 4333 7386 4330 7383
4325 7383 4309 7394 4288 7448 4293 7475
4298 7474 4305 7475
TIME...MOT...LOC 1950Z 284DEG 19KT 4332 7418 4315 7429
4299 7473
LFMLocal storm report, Jul 23, 5:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG VALATIE 42.41N 73.68W
07/23/2014 COLUMBIA NY TRAINED SPOTTER
TREE DOWN
&&
EVENT NUMBER ALY1400405
IAAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:58 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| Jul 23, 2:19 PM EDT | Special Weather Statement | ALY | Hamilton | 26 min |
| Jul 23, 3:12 PM EDT | Special Weather Statement | ALY | Fulton | 33 min |
| Jul 23, 3:45 PM EDT | Special Weather Statement | ALY | Otsego | 30 min |
| Jul 23, 3:51 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 24 min |
| Jul 23, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 32 min |
| Jul 23, 4:52 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 23 min |
| Jul 23, 5:08 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Washington | 52 min |
| Jul 23, 5:22 PM EDT | Special Weather Statement | ALY | Schoharie | 23 min |
| Jul 23, 5:43 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
| Jul 23, 5:55 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Washington | 3 hr |
| Jul 23, 6:25 PM EDT | Special Weather Statement | ALY | Ulster | 35 min |
| Jul 23, 6:32 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
| Jul 23, 6:56 PM EDT | Special Weather Statement | ALY | Columbia | 64 min |
| Jul 23, 7:56 PM EDT | Special Weather Statement | ALY | Columbia, Dutchess | 64 min |
| Jul 23, 5:40 PM EDT | Special Weather Statement | ALY | Berkshire | 35 min |
| Jul 23, 6:15 PM EDT | Special Weather Statement | ALY | Berkshire | 45 min |
| Jul 23, 6:21 PM EDT | Special Weather Statement | ALY | Berkshire | 24 min |
| Jul 23, 7:29 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.